Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 1, 2004, 2:27 AM CDT for De Soto Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 2:27 AM CDT (07:27 UTC)
- Expired
- Jun 1, 2004, 3:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
415 WUUS54 KSHV 010727 SVRSHV LAC031-010830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 225 AM CDT TUE JUN 1 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE SOTO PARISH IN NORTHWEST LOUISIANA * UNTIL 330 AM CDT * AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MANSFIELD...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL DE SOTO PARISH AT 240 AM CDT ALONG HIGHWAY 84 AND HIGHWAY 509 TOWARD THE INTERSECTION OF INTERSTATE 49. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... DE SOTO PARISH IN NORTHWEST LOUISIANA UNTIL 330 AM CDT. LAT...LON 3215 9377 3199 9379 3196 9345 3214 9356 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:50 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 31, 9:50 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 PM CDT MON MAY 31 2004 .DISCUSSION... HAVE UPDATED THE ZONES TO ADJUST TEMPERTURES FOR THE FAR NORTHWEST ZONES AND MADE A FEW MINOR CHANGES TO WINDS...CLOUDS...AND BUMPED UP CHANCE OF RAIN FOR THE E TX LAKES AREA. TORNADO WATCH NUMBER 359 WILL EXPIRE AT 10 PM FOR E TX AND A NEW SEVERE THUNDERSTORM WATCH WILL COVER 3 COUNTIES IN EAST TX ANGELINA...NOCOGDOCHES...AND CHEROKEE. WILL UPDATE THE LATEST ZONES SHORTLY TO AGAIN ADD THE NEW WATCH INFO. 06 && .PRELIMINARY POINT TEMPS/POPS... SHV 69 91 73 89 / 40 20 30 40 MLU 67 90 70 89 / 40 20 30 40 TXK 68 90 70 88 / 30 20 30 40 TYR 71 92 73 90 / 50 20 30 30 LFK 71 93 73 92 / 50 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, May 31, 12:00 PM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 31 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON NEAR A DRYLINE FRONT ACROSS NORTH CENTRAL TEXAS. THIS CONVECTION WILL MOVE INTO EAST TEXAS THIS EVENING AND EVENTUALLY INTO NORTHWEST LOUISIANA. SOME STORMS COULD REACH SEVERE LIMITS TONIGHT...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHEAST TEXAS AND NORTH LOUISIANA THROUGH WEDNESDAY. THIS BOUNDARY WILL HELP FOCUS DEVELOPMENT OF SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, May 31, 9:00 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT MON MAY 31 2004 TXZ136-149-150-152-165>167-010300- ANGELINA-CHEROKEE-NACOGDOCHES-RUSK-SABINE TX-SAN AUGUSTINE-SMITH- 900 PM CDT MON MAY 31 2004 ...TORNADO WATCH NUMBER 359...CONTINUES IN EFFECT UNTIL 1000 PM CDT FOR PARTS OF EAST AND NORTHEAST TEXAS...AND WILL BE ALLOWED TO EXPIRE AT THAT TIME... IN EAST TEXAS THE WATCH INCLUDES ANGELINA...NACOGDOCHES... SABINE...AND SAN AUGUSTINE COUNTIES. IN NORTHEAST TEXAS THE WATCH INCLUDES CHEROKEE...RUSK...AND SMITH COUNTIES. AT 850 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT NO THUNDERSTORMS OVER THE ABOVE LISTED COUNTIES...AND ONLY ANGELINA COUNTY WAS AFFECT AT THE ONSET OF THE WATCH. RADAR DOES SHOW SHOWERS AND THUNDERSTORMS WITHIN THE LARGE WATCH AREA TO THE WEST IN NORTH CENTRAL TEXAS...WHICH LOOKS TO BE PUSHING TO THE SOUTHEAST...WITH NEW DEVELOPMENT EAST OF DALLAS AND ALONG INTERSTATE 20. THE THUNDERSTORMS WILL BECOME MORE OF A HAIL AND WIND THREAT...RATHER THAN TORNADIC. THE SHOWERS AND THUNDERSTORMS WILL BRUSH THE WESTERN EDGES OF THE WATCH AREA INCLUDING SMITH...CHEROKEE...AND ANGELINA COUNTIES OVER THE NEXT COUPLE OF HOURS. LATER DURING THE NIGHT...SOME ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVER PARTS OF EAST TEXAS AND WESTERN LOUISIANA.
Special weather statement, May 31, 11:25 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 PM CDT MON MAY 31 2004 TXZ149-152-165-010700- ANGELINA-CHEROKEE-NACOGDOCHES- 1125 PM CDT MON MAY 31 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 362 CONTINUED IN EFFECT UNTIL 200 AM CDT FOR PARTS OF EAST TEXAS... IN EAST TEXAS THE WATCH INCLUDED ANGELINA AND NACOGDOCHES COUNTIES...AND CHEROKEE COUNTY IN NORTHEAST TEXAS. AT 1125 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED SHOWERS AND THUNDERSTORMS OVER PARTS OF EAST AND SOUTHEAST TEXAS. THE STRONGER THUNDERSTORMS WERE NOTED SOUTHWEST OF A PALESTINE TO CROCKETT AND GROVETON LINE. OTHER SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER EAST TEXAS NEAR MOUNT ENTERPRISE...CARTHAGE...AND CUSHING. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVER EAST TEXAS TONIGHT. THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND HIGH AND POSSIBLY DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL OF UP TO AROUND ONE INCH PER HOUR.
Local storm report, Jun 1, 1:25 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 AM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL SHREVEPORT 32.47N 93.80W
06/01/2004 0.75 INCH CADDO LA NWS EMPLOYEE
HAIL OCCURRED AT WEATHER SERVICE OFFICE.
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:07 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 53 min |
| Jun 1, 1:36 AM CDT | Severe Thunderstorm Warning | SHV | De Soto | 54 min |
| Jun 1, 2:01 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 59 min |
| Jun 1, 2:33 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 42 min |
| Jun 1, 2:46 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 59 min |
| Jun 1, 3:11 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 64 min |
| Jun 1, 3:36 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 54 min |
| Jun 1, 3:58 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 62 min |
| Jun 1, 4:51 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.